Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 114, NWS St. Louis, MO

June 22, 2013Jefferson County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2013, 3:04 PM CDT for Jefferson County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 3:04 PM CDT (20:04 UTC)
Expired
Jun 22, 2013, 3:30 PM CDT
In force
26 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2564 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS53 KLSX 222004
SVRLSX
MOC099-222030-
/O.NEW.KLSX.SV.W.0114.130622T2004Z-130622T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 330 PM CDT

* AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSBORO...
  AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL...ANTONIA...PEVELY...BARNHART...BYRNES MILL...HIGH
  RIDGE...ARNOLD...MURPHY...HOUSE SPRINGS...MAPAVILLE...OTTO...
  SCOTSDALE...KIMMSWICK AND PARKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9077 3850 9056 3850 9041 3849 9040
      3848 9042 3845 9041 3845 9034 3830 9037
      3808 9063
TIME...MOT...LOC 2004Z 207DEG 4KT 3826 9057

HAIL...1.00IN
WIND...60MPH

$$

MILLER
1 follow-up statement
932 
WWUS53 KLSX 222018
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT SAT JUN 22 2013

MOC099-222028-
/O.CAN.KLSX.SV.W.0114.000000T0000Z-130622T2030Z/
JEFFERSON MO-
318 PM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3821 9077 3850 9056 3850 9041 3849 9040
      3848 9042 3845 9041 3845 9034 3830 9037
      3808 9063
TIME...MOT...LOC 2018Z 207DEG 4KT 3827 9056

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:06 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 22, 1:06 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 105 PM CDT SAT JUN 22 2013

UPDATED GRIDS AS STORMS HAVE DEVELOPED ALONG A BOUNDARY FROM MAIN
COMPLEX OVER EAST CENTRAL IL...SOUTHWESTWARD THROUGH STL METRO
AREA THEN INTO THE OZARKS. ACTIVITY TO PERSIST THROUGH THE
AFTERNOON HOURS...SLOWLY DRIFTING TO THE SOUTH. OTHERWISE...HOT
AND HUMID WITH HIGHS IN THE LOW 90S...HEAT INDICIES NEAR 100 DEGREES
SOME LOCATIONS.

BYRD
&&

.SYNOPSIS...
ISSUED AT 245 AM CDT SAT JUN 22 2013

TYPICAL SUMMER WEATHER PATTERN WILL CONTINUE WITH LIMITED CHANCES OF
WIDESPREAD PRECIPITATION AND TEMPERATURES SLIGHTLY ABOVE NORMAL.

SYNOPSIS...AREA REMAINS IN WARM SOUTHERLY FLOW WITH TEMPERATURES
GENERALLY IN THE 70S. ACTIVE RING OF FIRE AROUND THE UPPER LEVEL
RIDGE OF HIGH PRESSURE REMAINS ACROSS THE NORTHERN PLAINS TO THE
UPPER MIDWEST AND EASTWARD TO THE GREAT LAKES.

CVKING
&&

.SHORT TERM...(THIS WEEKEND)
ISSUED AT 245 AM CDT SAT JUN 22 2013

HAVE MAINTAIN SLIGHT CHANCE/ISOLATED POPS FOR THUNDERSTORMS BOTH
THIS AFTERNOON AND SUNDAY AFTERNOON AS ATMOSPHERE WILL BECOME
UNSTABLE AND NEARLY UNCAPPED. TEMPERATURES SHOULD BE SIMILAR TO
YESTERDAY WITH HIGHS IN THE 90-93 DEGREE RANGE FOR MOST LOCATIONS
WITH AFTERNOON AND EARLY EVENING HEAT INDICES FROM 95 TO 100 DEGREES.

CVKING

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 245 AM CDT SAT JUN 22 2013

SUNDAY NIGHT AND MONDAY...
MCS TRACK MAY SLIP FAR ENOUGH SOUTH TO AFFECT THE NORTHERN
CWA...AND HAVE MAINTAINED SOME LOW CHANCE POPS IN CASE THE OUTFLOW
IS ABLE TO DRIFT SOUTH INTO THE CWA. MOST OF THE MODEL GUIDANCE
KEEPS THE BETTER CHANCES FOR RAINFALL NORTH...FROM THE PLAINS
ACROSS IOWA AND INTO NORTHERN ILLINOIS WHERE THE SYNOPTIC FRONTAL
BOUNDARY WILL EXIST. TEMPERATURES TO REMAIN SEASONAL WITH HIGHS
IN THE LOWER 90S AS CWA REMAINS IN THE PERSISTENT WARM SECTOR.

TUESDAY THROUGH FRIDAY...
UPPER RIDGE FLEXES ITS MUSCLES AGAIN ACROSS THE CENTER OF THE NATION
TUESDAY AND WEDNESDAY...WITH 850MB TEMPERATURES SOARING ABOVE 20C
AND THE STORM TRACK SHIFTING BACK TO THE NORTH. SURFACE TEMPERATURES
SHOULD RESPOND WITH LOWER TO MIDDLE 90S LIKELY...AND LITTLE IF ANY
CHANCE OF RAIN.

THE PATTERN SHOULD BEGIN TO TRANSITION BY THE END OF THE WORK WEEK
AS THE UPPER LEVEL RIDGE SHIFTS WEST ACROSS THE ROCKIES AND
NORTHWEST FLOW ESTABLISHES ITSELF OVERHEAD IN THE WAKE OF A STRONG
SHORTWAVE THAT MOVES ACROSS THE GREAT LAKES. TIMING DIFFERENCES
EXIST ON FRONTAL PASSAGE AND PRECIPITATION CHANCES...SO HAVE KEPT
LOW CHANCE POPS IN THE FORECAST WITH TEMPERATURES DROPPING BACK INTO
THE 80S ON FRIDAY.

CVKING
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 105 PM CDT SAT JUN 22 2013

NOTICED TOWER CU DEVELOPING ALONG CONVERGENCE BOUNDARY RIGHT OVER
STL METRO AREA...SO ADDED VCTS/TEMPO MENTION TO METRO AREA TAFS
THROUGH 22Z. OTHERWISE...WINDS TO PERSIST FROM THE SOUTH WITH
DIURNAL CU. WINDS TO DIMINISH A BIT AFTER SUNSET...THEN PICK BACK
UP AGAIN BY MID MORNING ON SUNDAY.

SPECIFICS FOR KSTL...

NOTICED TOWER CU DEVELOPING ALONG CONVERGENCE BOUNDARY RIGHT OVER
STL METRO AREA...SO ADDED VCTS/TEMPO MENTION TO METRO AREA TAFS
THROUGH 22Z. OTHERWISE...SOUTHWEST WINDS TO BACK A BIT MORE TO THE
SOUTH OVER THE NEXT HOUR OR SO. DIRUNAL CU AND WINDS TO DIMINISH
BY SUNSET...THEN WINDS PICK BACK UP AGAIN BY MID MORNING ON
SUNDAY.

BYRD
&&

.CLIMATE...
ISSUED AT 245 AM CDT SAT JUN 22 2013

...COMPARING 2012 TO 2013...

NUMBER OF DAYS AT OR ABOVE 90 DEGREES THROUGH JUNE 21

              2012       2013      DIFFERENCE

ST. LOUIS     18          7           -11 DAYS
COLUMBIA      13          2           -11 DAYS
QUINCY         9          1           -8  DAYS

TOTAL PRECIPITATION (INCHES) THROUGH JUNE 21

              2012       2013      DIFFERENCE

ST. LOUIS    10.97      15.31         +4.34 INCHES
COLUMBIA     10.99      18.63         +7.64 INCHES
QUINCY        5.33      18.56        +13.23 INCHES

AVERAGE TEMPERATURE APRIL 1ST THROUGH JUNE 21ST

              2012       2013      DIFFERENCE

ST. LOUIS     69.8       65.6        -4.2 F
COLUMBIA      67.9       62.9        -5.0 F
QUINCY        65.9       61.8        -4.1 F

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 3:00 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT SAT JUN 22 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
300 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

CVKING

In the hours before

Local storm report, Jun 22, 2:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     2 S EUREKA              38.47N  90.64W
06/22/2013                   JEFFERSON          MO   TRAINED SPOTTER

            LARGE TREE BLOWN DOWN BLOCKING THE INTERSECTION OF
            HIGHWAY PP AND W.

&&

KARLZ
Special weather statement, Jun 22, 2:36 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT SAT JUN 22 2013

ILZ064-069-100-222015-
BOND IL-CLINTON IL-MADISON IL-
236 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLINTON...SOUTHWESTERN
BOND AND SOUTHEASTERN MADISON COUNTIES UNTIL 315 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POCAHONTAS...OR 7 MILES NORTHEAST OF
HIGHLAND...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENVILLE...
  POCAHONTAS...
  ST. ROSE...
  JAMESTOWN...
  BEAVER CREEK...

MILLER
Local storm report, Jun 22, 2:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             GRANITE CITY            38.71N  90.13W
06/22/2013  M0.25 INCH       MADISON            IL   TRAINED SPOTTER

&&

KARLZ
Local storm report, Jun 22, 2:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
06/22/2013  M2.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

KARLZ
Local storm report, Jun 22, 2:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             2 SW CASEYVILLE         38.61N  90.06W
06/22/2013  E0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            PEA SIZED HAIL NEAR THE INTERSECTION OF I-255 AND I-64.

&&

BYRD
Special weather statement, Jun 22, 2:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT SAT JUN 22 2013

ILZ100-101-222030-
MADISON IL-ST. CLAIR IL-
256 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR AND SOUTHERN
MADISON COUNTIES UNTIL 330 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASEYVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELLEVILLE...
  FAIRVIEW HEIGHTS...
  SWANSEA...
  COLLINSVILLE...
  MARYVILLE...
  O'FALLON...
  SHILOH...
  TROY...
  LEBANON...
  SCOTT AFB...

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:28 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis3 hr
Jun 22, 3:25 PM CDTFlash Flood WarningLSXJefferson, Saint Louis, City of Saint Louis6 hr
Jun 22, 5:35 PM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.